Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Residual finiteness of color Lie superalgebras

Authors: Yu. A. Bahturin and M. V. Zaicev
Journal: Trans. Amer. Math. Soc. 337 (1993), 159-180
MSC: Primary 17A70; Secondary 17B70
MathSciNet review: 1087050
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A (color) Lie superalgebra $ L$ over a field $ K$ of characteristic $ \ne 2, 3$ is called residually finite if any of its nonzero elements remains nonzero in a finite-dimensional homomorphic image of $ L$. In what follows we are looking for necessary and sufficient conditions under which all finitely generated Lie superalgebras satisfying a fixed system of identical relations are residually finite. In the case $ \operatorname{char}\;K = 0$ we show that a variety $ V$ satisfies this property if and only if $ V$ does not contain all center-by-metabelian algebras and every finitely generated algebra of $ V$ has nilpotent commutator subalgebra.

References [Enhancements On Off] (What's this?)

  • [1] Yu. A. Bakhturin and V. S. Drenski, The identities of solvable colored super Lie algebras, Algebra i Logika 26 (1987), no. 4, 403–418, 525 (Russian). MR 963094
  • [2] A. A. Mikhalëv, Subalgebras of free colored Lie superalgebras, Mat. Zametki 37 (1985), no. 5, 653–661, 779 (Russian). MR 797705
  • [3] M. A. Vasiliev, de Sitter supergravity with positive cosmological constant and generalised Lie superalgebras, Classical Quantum Gravity 2 (1985), no. 5, 645–659. MR 810475
  • [4] Ju. A. Bahturin, The approximation of Lie algebras, Mat. Zametki 12 (1972), 713–716 (Russian). MR 0314927
  • [5] M. V. Zaicev, Locally residually finite varieties of Lie algebras, Mat. Zametki 44 (1988), 352-361. (Russian)
  • [6] -, Residual finiteness and Noetherian property of finitely generated Lie algebras, Mat. Sbornik 136 (1988), 500-509. (Russian)
  • [7] Manfred Scheunert, The theory of Lie superalgebras, Lecture Notes in Mathematics, vol. 716, Springer, Berlin, 1979. An introduction. MR 537441
  • [8] Charles W. Curtis, Noncommutative extensions of Hilbert rings, Proc. Amer. Math. Soc. 4 (1953), 945–955. MR 0059254,
  • [9] I. B. Volichenko, On the varieties of the center-by-metabelian Lie algebras, Inst. Math. Akad. Nauk Byelorussian SSR, Preprint No. 16(96), 1980.
  • [10] S. P. Mishchenko, Structure and identities of certain soluble Lie algebras, Ph.D. Thesis, Moscow University, 1982. (Russian)
  • [11] Yu. A. Bahturin, Identical relations in Lie algebras, VNU Science Press, b.v., Utrecht, 1987. Translated from the Russian by Bahturin. MR 886063
  • [12] A. I. Kostrikin, Around Burnside, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 20, Springer-Verlag, Berlin, 1990. Translated from the Russian and with a preface by James Wiegold. MR 1075416

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17A70, 17B70

Retrieve articles in all journals with MSC: 17A70, 17B70

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society